MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-07-27-135
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a visi pro balloon expandable stent system with a non-medtronic 6fr sheath and 0.035 wholey wire during treatment a 27mm calcified and soft tissue lesion in the patient¿s proximal left subclavian artery of diameter 7mm.Slight vessel tortuosity and severe calcification are reported.Lesion exhibited 90% stenosis.No damage was noted to the product packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Lesion pre-dilation was performed with a 7mm device.The device was not passed through a previously deployed stent and no resistance was noted during advancement.It is reported the stent became dislodged during insertion though the lesion prior to inflation despite there being a sufficient distal landing zone.The stent was inflated and placed out of position in an unintended area.A second stent was used to treat the and placed to bridge the lesion.The second stent placed was used to treat the lesion and not crush the dislodged stent.No vessel damage was noted.No additional treatment was given to the patient and there are no plans to remove the dislodged stent.There was not patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10336934
Report Number2183870-2020-00233
Device Sequence Number3065653
Product Code NIO
UDI-Device Identifier00643169787780
UDI-Public00643169787780
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberPXB35-07-27-135
Device Catalogue NumberPXB35-07-27-135
Device Lot NumberB032995
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/04/2020
10/05/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/07/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR